Idaho, 2018Flash Flood in Idaho, June 23, 2018
June 23, 2018 · NWS PIH · 1 event in 1 county or zone
Heavy rains from a thunderstorm brought neighborhood street flooding to Idaho Falls with ankle deep water.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Heavy rains from a thunderstorm brought neighborhood street flooding to Idaho Falls with ankle deep water.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before the first event at Jun 23, 3:24 AM MST, 9 hours 51 minutes earlier.
Area forecast discussion, Jun 23, 3:24 AM MST, 9 hours 51 minutes before
Area Forecast Discussion
National Weather Service Pocatello ID
424 AM MDT Sat Jun 23 2018
.SHORT TERM...Today through Monday.
An upper level low will move from western Montana southeast into
Wyoming and an associated strong cold front will push through
Idaho. Showers and isolated thunderstorms are also expected this
afternoon. An upper level ridge will push east and drying
conditions will move into Idaho tonight. Temperatures will be much
colder today behind the cold front with breezy conditions expected
today as well and a lake wind advisory for the American Falls
Reservoir is in effect today. Expect dry and much warmer
conditions Sunday as the ridge moves overhead. Dry and much warmer
conditions will continue Monday.
GK
.LONG TERM...Tuesday through Saturday.
Expect dry and warm conditions Tuesday through Thursday with the
next system moving into the region with the potential for showers
Friday and Saturday with colder weather moving in.
GK
&&
.AVIATION...A low pressure system will move through the area today.
Expect breezy to moderate winds particularly across the Eastern
Magic Valley and Snake river plain. Look for vicinity thunderstorms
for all TAF sites except KBYI by mid to late afternoon lasting into
the early evening. Wyatt
&&
.FIRE WEATHER...A low pressure system will move through the area
today into the evening bringing scattered showers and isolated
thunderstorms. Wind gusts will be around 30 to 35 mph for zone 425
and 20 to 30 mph elsewhere. High pressure builds in Sunday into
Monday bringing warmer and drier conditions. A weak, dry cold front
will push through on Tuesday morning with winds gusting to around 25
to 30 mph. Models suggest another system moving through late
Thursday next week bringing a slight chance of sowers and
thunderstorms as well as elevated winds. Wyatt
&&
.PIH WATCHES/WARNINGS/ADVISORIES...
Lake Wind Advisory from 9 AM this morning to 6 PM MDT this
evening for IDZ021.
&&
In the hours before
Local storm report, Jun 23, 8:46 AM MST, 4 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE POCATELLO ID
946 AM MDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM TORNADO 5 NW DARLINGTON 43.86N 113.41W
06/21/2018 BUTTE ID NWS STORM SURVEY
UPDATE TO PREVIOUS TORNADO REPORT BASED ON
NWS STORM SURVEY: TORNADO TOUCHED DOWN
AROUND 1:15PM. NUMEROUS LARGE TREE LIMBS
WERE FOUND DOWNED ALONG HUSTON ROAD. MINOR
DAMAGE TO A GARAGE, AN OVERTURNED CAMPER, AN
UPROOTED TREE, AND ADDITIONAL LARGE TREE
LIMBS WERE FOUND ON PRIVATE PROPERTY ON
HUSTON ROAD. VIDEO SHOWED THE TORNADO NEAR
LESLIE BUTTE, ALTHOUGH IT MAY HAVE LIFTED
TEMPORARILY IN THIS AREA. BARBED WIRE
FENCING AND LARGE FENCE POSTS WERE FOUND
RIPPED OUT OF THE GROUND ABOUT A MILE AND A
HALF EAST OF DARLINGTON. VIDEO SHOWS THE
TORNADO LIFTING AROUND 1:38 PM. FINAL RATING
FOR THIS TORNADO IS A HIGH-END EF0 WITH WIND
SPEEDS OF 75 TO 85 MPH. THE TORNADO IS
ESTIMATED TO HAVE BEEN 250 FEET WIDE AND
POTENTIALLY 7 MILES LONG. THE DURATION OF
THE TORNADO EVENT WAS 23 MINUTES.
&&
VALLELocal storm report, Jun 23, 8:53 AM MST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
953 AM MDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0121 PM HAIL 4 NW DARLINGTON 43.86N 113.47W
06/21/2018 E1.75 INCH CUSTER ID PUBLIC
RESIDENTS REPORTED HAIL UP TO GOLF BALL SIZE
ALONG QUAIL LANE IN LESLIE WITH MINOR HAIL
DAMAGE TO PROPERTY. REPORTED TO NWS STORM
SURVEY TEAM. TIME ESTIMATED BASED ON RADAR.
&&
KSMITHLocal storm report, Jun 23, 8:57 AM MST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
957 AM MDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM HAIL 3 NNW DARLINGTON 43.86N 113.45W
06/21/2018 E0.50 INCH CUSTER ID PUBLIC
DIME SIZE HAIL REPORTED AT MOOSE CROSSING RV
PARK. EMPLOYEE ALSO REPORTED FUNNEL CLOUD OR
TORNADO LOOKING SOUTHEAST. REPORTED TO NWS
STORM SURVEY TEAM. TIME ESTIMATED BASED ON
RADAR.
&&
KSMITHLocal storm report, Jun 23, 9:07 AM MST, 4 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE POCATELLO ID
1007 AM MDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM FUNNEL CLOUD 5 NW DARLINGTON 43.87N 113.49W
06/21/2018 CUSTER ID PUBLIC
PUBLIC PHOTO OF A WELL-FORMED FUNNEL CLOUD
OVER LESLIE SUBMITTED TO EAST IDAHO NEWS.
TIME ESTIMATED BASED ON RADAR.
0115 PM TORNADO 5 NW DARLINGTON 43.86N 113.41W
06/21/2018 BUTTE ID NWS STORM SURVEY
UPDATE TO PREVIOUS TORNADO REPORT BASED ON
NWS STORM SURVEY: TORNADO TOUCHED DOWN
AROUND 1:15PM. NUMEROUS LARGE TREE LIMBS
WERE FOUND DOWNED ALONG HUSTON ROAD. MINOR
DAMAGE TO A GARAGE, AN OVERTURNED CAMPER, AN
UPROOTED TREE, AND ADDITIONAL LARGE TREE
LIMBS WERE FOUND ON PRIVATE PROPERTY ON
HUSTON ROAD. VIDEO SHOWED THE TORNADO NEAR
LESLIE BUTTE, ALTHOUGH IT MAY HAVE LIFTED
TEMPORARILY IN THIS AREA. BARBED WIRE
FENCING AND LARGE FENCE POSTS WERE FOUND
RIPPED OUT OF THE GROUND ABOUT A MILE AND A
HALF EAST OF DARLINGTON. VIDEO SHOWS THE
TORNADO LIFTING AROUND 1:38 PM. FINAL RATING
FOR THIS TORNADO IS A HIGH-END EF0 WITH WIND
SPEEDS OF 75 TO 85 MPH. THE TORNADO IS
ESTIMATED TO HAVE BEEN 250 FEET WIDE AND
POTENTIALLY 7 MILES LONG.
0117 PM FUNNEL CLOUD 3 NW DARLINGTON 43.85N 113.46W
06/21/2018 CUSTER ID PUBLIC
PUBLIC PHOTO OF A FUNNEL CLOUD NEARLY
TOUCHING THE GROUND OFF OF HOUSTON RD IN
LESLIE. NUMEROUS ADDITIONAL PHOTOS OF THE
FUNNEL CLOUD SUBMITTED FROM ACROSS THE AREA.
TIME ESTIMATED BASED ON RADAR AND
SURROUNDING REPORTS.
0117 PM FUNNEL CLOUD 3 NNW DARLINGTON 43.86N 113.45W
06/21/2018 CUSTER ID EMERGENCY MNGR
BUTTE COUNTY EMERGENCY MANAGER REPORTS THAT
BUTTE COUNTY 911 RECEIVED 3 REPORTS OF A
FUNNEL CLOUD IN THE VICINITY OF DARLINGTON
NOT FAR FROM THE BUTTE/CUSTER COUNTY LINE.
TRAINED SPOTTER BETWEEN MACKAY AND LESLIE
ALSO REPORTED VISIBLE ROTATION AS STORM
PASSED. NO REPORTS OF A TORNADO TOUCHDOWN AT
THIS TIME. TIME OF LSR BASED ON RADAR.
0118 PM HAIL 4 NW DARLINGTON 43.86N 113.46W
06/21/2018 E0.50 INCH CUSTER ID PUBLIC
PEA TO DIME SIZE HAIL ESTIMATED IN LESLIE
PER VIDEO FOOTAGE.
0120 PM HAIL 3 NNW DARLINGTON 43.86N 113.45W
06/21/2018 E0.50 INCH CUSTER ID PUBLIC
DIME SIZE HAIL REPORTED AT MOOSE CROSSING RV
PARK. EMPLOYEE ALSO REPORTED FUNNEL CLOUD OR
TORNADO LOOKING SOUTHEAST. REPORTED TO NWS
STORM SURVEY TEAM. TIME ESTIMATED BASED ON
RADAR.
0121 PM HAIL 4 NW DARLINGTON 43.86N 113.47W
06/21/2018 E1.75 INCH CUSTER ID PUBLIC
RESIDENTS REPORTED HAIL UP TO GOLF BALL SIZE
ALONG QUAIL LANE IN LESLIE WITH MINOR HAIL
DAMAGE TO PROPERTY. REPORTED TO NWS STORM
SURVEY TEAM. TIME ESTIMATED BASED ON RADAR.
0130 PM FUNNEL CLOUD 1 SE DARLINGTON 43.81N 113.41W
06/21/2018 BUTTE ID TRAINED SPOTTER
FUNNEL CLOUD OVER KING MOUNTAIN.
0138 PM FUNNEL CLOUD 3 NE DARLINGTON 43.85N 113.37W
06/21/2018 BUTTE ID PUBLIC
EAST OF HIGHWAY 93 NEAR LESLIE.
0344 PM HAIL 2 N MACKS INN 44.52N 111.33W
06/21/2018 E0.50 INCH FREMONT ID TRAINED SPOTTER
LIGHT ACCUMULATION OF PEA TO DIME SIZE HAIL
ON THE DECK BETWEEN 344 PM AND 353 PM. WIND
ESTIMATED AT 30 MPH.
0344 PM TSTM WND DMG 5 N MACKS INN 44.57N 111.34W
06/21/2018 FREMONT ID UTILITY COMPANY
REPORTS OF TREE DOWN ON POWERLINES AND
POWERLINES DOWN NEAR THE ASPEN RIDGE
SUBDIVISION DUE TO HIGH WINDS, RESULTING IN
A POWER OUTAGE. INFORMATION FROM FALL RIVER
RURAL ELECTRIC COOPERATIVE FACEBOOK PAGE.
&&
KSMITHSpecial weather statement, Jun 23, 12:20 PM MST, 55 minutes before
Special Weather Statement
National Weather Service Pocatello ID
120 PM MDT SAT JUN 23 2018
IDZ020-231945-
Upper Snake River Plain ID-
120 PM MDT SAT JUN 23 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN BONNEVILLE AND
NORTHEASTERN BINGHAM COUNTIES UNTIL 145 PM MDT...
At 120 PM MDT, Doppler radar was tracking a strong thunderstorm near
Shelley or 7 miles southwest of Idaho Falls, moving east at 15 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Idaho Falls, Ammon, Shelley and Iona.
LAT...LON 4338 11224 4352 11227 4352 11189 4337 11188
TIME...MOT...LOC 1920Z 268DEG 15KT 4344 11217
Valle
Local storm report, Jun 23, 12:47 PM MST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE POCATELLO ID
147 PM MDT SAT JUN 23 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0135 PM HAIL 4 N SHELLEY 43.44N 112.12W
06/23/2018 E0.88 INCH BONNEVILLE ID PUBLIC
HAIL COVERING GROUND.
&&
JAHFlash Flood, Bonneville
- When
- June 23, 1:15 PM MST to 1:55 PM MST
- Where
- Bonneville County, 1 mi N of Idaho Falls to 1 mi W of Idaho Falls
- Cause
- Heavy Rain
- Reported by
- Newspaper
- Coordinates
- 43.495, -112.030
Heavy rains from a thunderstorm brought neighborhood street flooding to Idaho Falls with ankle deep water. The main flooded area was the Stonebrook subdivision off of Sunnyside Road.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Strong Wind in Wyoming, June 23, 20181 death · 2 injured · 1 event
- Hail and Damaging Winds in Oklahoma, June 23 to 24, 2018$165,000 · 2 in hail · 26 events
- Wildfire in California, June 23 to 26, 20183 injured · $100,000 · 1 event
- Hail in Nebraska, June 23, 2018$200,000 · 1.75 in hail · 1 event
- Damaging Winds in Georgia, June 23 to 24, 2018$64,000 · 50 kt wind · 14 events
- Damaging Winds in Tennessee, June 23, 2018$26,000 · 61 kt wind · 6 events
- Hail and Damaging Winds in Alabama, June 23, 2018$4,000 · 1.25 in hail · 22 events
- Flash Flood and Damaging Winds in Tennessee, June 23 to 24, 201850 kt wind · 20 events
- Flash Flood and Hail in Kansas, June 23, 20182 in hail · 13 events
- Damaging Winds in Tennessee, June 23, 2018$14,000 · 56 kt wind · 5 events
- Wildfire in California, June 23 to 30, 20181 injured · 1 event
- Hail and Damaging Winds in Kansas, June 23 to 24, 20182.75 in hail · 8 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 768160.